Citation: Metal. "My Lesson in Prescriptions: An Experience with Hydrocodone, Caffeine & Acetaminophen (exp14862)". Erowid.org. Jun 24, 2007. erowid.org/exp/14862
Some medications contain acetaminophen/paracetamol in combination with other drugs. When taking large amounts of those mixed medications, the amount of acetaminophen can become toxic to the liver. Deaths have been reported at 10 grams of acetaminophen and accidental acetaminophen over dose is a cause of liver failure. Maximum recommended daily dosage is 4 grams. People with liver disease or regular users of other liver-loads such as alcohol should probably use less than 4 grams per day.]
[Erowid Note: this person took 8grams of acetaminophen (paracetamol) which can be dangerous to the liver if taken in very high doses; over 10 grams at a time can be fatal. The maximum daily dosage (adult) is 4 grams (this estimate is from emedicine.com, more on acetaminophen can be found through your favorite search engine). People with liver disease or who are regular users of alcohol are more at risk of liver failure from high doses of acetaminophen, even doses lower than 4 grams.]
I was bored one night a few weeks ago and had a bottle of hydrocodone sitting around from my roommate's prescription. He had told me that he wouldn't mind if I had a few, but I ended up taking a few too many.
T + 0:00
Baseline. Somewhat tired. Slightly chilled from the cool air. This is my second foray into the world of opiates, the last being a week before, when I ingested a total of 90mg throughout the night, in moderate doses each time. I took 6 7.5-500 pills (45mg), disregarding acetominophen dosage. My liver is tough. :)
T + 0:20
Noticing a slight smoothing effect. Decided to put on Placebo's CD and watch winamp visualizations for a bit.
T + 0:25
Visualizations very enthralling. Very realistic. Particularly active sections cause a marked increase in heart rate, with mild body high accompanying this.
T + 0:35
Eyelids droop for a moment while watching the screen, and when I open them, an intense rush of body high. I'm on my way up for sure.
T + 0:50
Eyes closing again, fighting it. Body high minimal, beginning to contemplate augmenting dosage.
T + 1:05
I grow impatient. Ingesting additional medication. As I walk, I notice the effects more, but two pills (15mg) down the hatch anyway.
T + 1:25
Reports I've read state that effects last only about an hour and a half, so I'm going to have a booster of four more pills (30mg) and a mountain dew.
T + 1:55
I feel a little mentally slow, but thats about it. I expected a lot more. Chalk up another two drops (15mg). I'm noticing an interesting duality of thought. As I took the pills and swallowed them, I was thinking 'I don't want these, it isn't a good idea to eat them. Put them back.' and without disputing, without even thinking that it is in fact a good idea, I swallowed them. Almost scary, now that I ponder it. It's been like that all night.
T + 2:15
Feeling it more now, nodding off as I watch visualizations, and the waking is intense. The sense of sleepiness isn't normal, I'm getting microsleep, but don't feel tired at all. Overheating under this blanket, but that seems to help, so I won't move it.
T + 2:20
Another impulsive two-pill supplement (15mg). This could be distinctly bad for my health, considering I've consumed 8 grams of acetaminophen.
T + 2:50
Watching visualizations to decent effect. One hallucination in a black part of the computer screen I saw the reflection of a hand reaching for me but I turned and there was no one. Fighting the urge to take more pills. I'm going to go sit on the couch quietly, and add what I remember to this report later.
The rest of the night passed peacefully, with a mild enjoyable high and aftereffects. When I tried to get up and walk around the next day, I immediately had to go to the bathroom and empty my stomach. Still feeling a combination of euphoria and nausea at T + 11:25.
Further note: After some quick calculations I determined that for my body weight, acetaminophen overdose would occur at 10 grams, and I felt it. I was unable to eat anything for the next day and a half, and every muscle in my body ached. Be careful. I won't be doing this again.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.